|Slow DDI drinker-is that a problem?
Nov 13, 2000
Hello, and thanks for the good advice and support! I cannot stand to chew Videx and I hate the taste of it. So I dissolve it in water (four 100 mg once a day, at around midnight)and drink it very slowly because I still do not find it a very pleasant drink! Not to mention that it does not really dissolve. So it takes me about an hour and a half to drink it, dissolved in about two and a half glasses of water! My question is, does the drug stay active during such a long time? Does slow drinking interfere in any way with proper absorption? I have been on a combination of Retrovir,Videx and Norvir for more than two years now and the combo seems to be working well. CD4s bounce between 15%-20% and my viral load has been undetectable. However I am concerned that my treatment may be undermined in the long run by this slow drinking habit. I would like to hear your view on this. Thank you much. From Athens, Greece, Panos.
| Response from Dr. Cohen
Hey Panos - greetings to Greece.
DdI should be pretty stable after mixed in water - I have not heard anything about the need to drink it quickly so you should be fine with what you are doing.
If it helps in the old days we were given advice from the company, based on studies on this issue, to add one or two tablespoons of apple juice to the liquid drink - perhaps that would help mask the taste enough to drink it faster? And at least here in the US there is now a capsule formulation of the ddI allowing it to be much easier than this - it is still taken on an empty stomach but now without these taste issues in the way. Hopefully you will have it soon, or maybe can get it through some studies in your area. We here in Boston are almost complete with a study that monitors what happens when people switch from tablets to the capsule - perhaps there are studies like that near you too?
Good luck. Glad it is working for you.
Cal Cohen, M.D., M.S.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.